Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Spokane, WA

July 5, 2006Okanogan County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 5, 2006, 8:04 PM PDT for Okanogan County, Washington. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2006, 8:04 PM PDT (03:04 UTC)
Expired
Jul 5, 2006, 8:30 PM PDT
In force
26 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Okanogan County, WA

The radar

The Spokane radar (KOTX), 195 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:28 PM PDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2765 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 060304
SVROTX
WAC047-060330-
/O.NEW.KOTX.SV.W.0032.060706T0304Z-060706T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
804 PM PDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON

* UNTIL 830 PM PDT

* AT 801 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OROVILLE...OR ABOUT 37 MILES NORTH OF OMAK...AND MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOLSON BY 815 PM PDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4896 11959 4882 11940 4911 11888 4927 11910

$$

RJ
1 follow-up statement
000 
WWUS56 KOTX 060333
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
832 PM PDT WED JUL 5 2006

WAC047-060342-
/O.EXP.KOTX.SV.W.0032.000000T0000Z-060706T0330Z/
OKANOGAN WA-
832 PM PDT WED JUL 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKANOGAN COUNTY
EXPIRED AT 830 PM PDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED NORTH INTO BRITISH 
COLUMBIA.

LAT...LON 4896 11959 4882 11940 4911 11888 4927 11910

$$

RJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:17 PM PDT, 47 minutes earlier.

Area forecast discussion, Jul 5, 7:17 PM PDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
717 PM PDT WED JUL 5 2006

.SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL
MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE
STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND
ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY.

&&

.DISCUSSION...
UPDATED THE FORECAST TO REMOVE THE SEVERE THUNDERSTORM WATCH FROM
THE CENTRAL CASCADES...CHELAN AND DOUGLAS COUNTIES. THE ATMOSPHERE
IS STABILIZING DUE TO THE MARINE PUSH AND WESTERLY FLOW...AND CELLS HAVE
DIMINISHED ACROSS THESE AREAS AND POINT SOUTH. SEVERE STORMS
CONTINUE ACROSS OKANOGAN COUNTY WHERE THE MAIN THREAT HAS CHANGED
FROM LARGE HAIL TO GUSTY WINDS. THESE STORMS WILL CONTINUE TO LIFT
NORTH INTO BC OVER THE NEXT 1-2 HRS. IN THE SOUTH...STORMS HAVE
FIRED UP IN BLUES OF NE OREGON AND BEGINNING TO LIFT INTO SE WA.
THESE STILL BEAR WATCHING OVER THE NEXT SEVERAL HOURS.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF
EASTERN WA AND NORTH IDAHO THROUGH 00Z FRIDAY. THE MAIN AVIATION
CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA.
THROUGH THE EVENING...MAINLY OVER OKANOGAN COUNTY AND IN SE WA AND THE
SRN PORTION OF THE ID PANHANDLE. THESE STORM WILL HAVE THE
POTENTIAL FOR LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER
OFF AFTER 06Z. RFOX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        63  85  55  83  56  89 /  20  20  20   0   0   0
COEUR DALENE  61  85  53  84  52  90 /  20  40  30   0   0   0
PULLMAN        59  81  50  81  52  88 /  40  30  20   0   0   0
LEWISTON       65  89  60  91  61  97 /  40  30  20   0   0   0
COLVILLE       58  88  52  85  48  91 /  30  30  30   0   0   0
SANDPOINT      59  82  54  81  52  87 /  40  40  30   0   0   0
KELLOGG        59  84  53  83  55  89 /  50  40  30   0   0   0
MOSES LAKE     63  89  57  87  56  93 /  10  10   0   0   0   0
WENATCHEE      64  87  59  86  61  92 /  10   0   0   0   0   0
OMAK           63  90  56  88  56  94 /  30  10  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR IDAHO
       PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS
       AND SOUTHERN NEZ PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR NORTHEAST
       BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...
       WASHINGTON PALOUSE...OKANOGAN HIGHLANDS...EAST SLOPES
       NORTHERN CASCADES...OKANOGAN VALLEY.
&&
Hazardous weather outlook, Jul 5, 7:22 PM PDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
722 PM PDT WED JUL 5 2006

IDZ003-004-026-027-WAZ031>033-038-042-043-070230-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
PULLMAN...REPUBLIC...INCHELIUM...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE
722 PM PDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 10 PM PDT THIS
     EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWCNOTX  /WWUS86 KOTX/

.DAY ONE...TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN WASHINGTON
AND NORTH IDAHO TONIGHT.  SEVERE THUNDERSTORMS WILL FAVOR AREAS
ALONG AND EAST OF A CHENEY TO WASHTUCNA AS WELL AS ACROSS WESTERN
OKANOGAN...CHELAN...AND DOUGLAS COUNTIES ALONG THE EAST SLOPES OF
THE CASCADES.  LARGE HAIL...HEAVY DOWNPOURS AND WIND GUSTS IN EXCESS
OF 50 MPH CAN BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.

IDZ001-002-WAZ034>037-041-044-070230-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
WENATCHEE...WATERVILLE...MANSFIELD
722 PM PDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.

In the hours before

Local storm report, Jul 5, 5:22 PM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
522 PM PDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             14 NW ENTIAT            47.82N 120.43W
07/05/2006  E1.00 INCH       CHELAN             WA   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

RMILLER
Local storm report, Jul 5, 6:12 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
612 PM PDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      11 ENE CHELAN           47.91N 119.81W
07/05/2006                   DOUGLAS            WA   EMERGENCY MNGR

            MUD AND DEBRIS FLOW COVERING SOUTH SHORE ROAD ON LAKE
            CHELAN NEAR SLIDE PEAK. 2-3 FEET DEEP MAKING THE ROAD
            IMPASSIBLE.

&&

RFOX
Local storm report, Jul 5, 6:42 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
642 PM PDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     6 WNW CHELAN            47.88N 120.15W
07/05/2006  M48.00 MPH       CHELAN             WA   MESONET

0546 PM     HAIL             6 WNW CHELAN            47.88N 120.15W
07/05/2006  M1.00 INCH       CHELAN             WA   TRAINED SPOTTER

            IN MASON. 1 TREE DOWN IN NAVARRE COULLE.

0550 PM     HAIL             CHELAN                  47.85N 120.03W
07/05/2006  E0.75 INCH       CHELAN             WA   TRAINED SPOTTER

0550 PM     HEAVY RAIN       CHELAN                  47.85N 120.03W
07/05/2006  M0.87 INCH       CHELAN             WA   TRAINED SPOTTER

            IN LESS THAN 1 HOUR

0625 PM     TSTM WND DMG     CARLTON                 48.24N 120.11W
07/05/2006                   OKANOGAN           WA   EMERGENCY MNGR

            DOWNED POWER LINE ON HIGHWAY 153 CAUSING SOME SPOT FIRES.

&&

RFOX
Local storm report, Jul 5, 7:31 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
731 PM PDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             6 WNW CHELAN            47.88N 120.15W
07/05/2006  M1.00 INCH       CHELAN             WA   TRAINED SPOTTER

            IN MASON. 1 TREE DOWN IN NAVARRE COULEE.

0555 PM     FLASH FLOOD      11 WNW CHELAN           47.91N 120.25W
07/05/2006                   CHELAN             WA   EMERGENCY MNGR

            MUD AND DEBRIS FLOW COVERING SOUTH SHORE ROAD ON LAKE
            CHELAN NEAR SLIDE PEAK. 3-10 FEET DEEP MAKING THE ROAD
            IMPASSIBLE. ROCKS THE SIZE OF CARS ON THE ROAD.

0615 PM     TSTM WND DMG     WINTHROP                48.47N 120.18W
07/05/2006                   OKANOGAN           WA   AMATEUR RADIO

            TREES ON POWER LINES WITH SEVERAL POWER OUTAGES

0640 PM     HAIL             2 SE TWISP              48.34N 120.09W
07/05/2006  M0.75 INCH       OKANOGAN           WA   TRAINED SPOTTER

0640 PM     FLASH FLOOD      2 SE TWISP              48.34N 120.09W
07/05/2006                   OKANOGAN           WA   TRAINED SPOTTER

            TREMENDOUS RAIN AND FLASHING FLOODING

&&

RFOX
Local storm report, Jul 5, 7:32 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
732 PM PDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     10 WNW PATEROS          48.11N 120.10W
07/05/2006  M51.00 MPH       OKANOGAN           WA   MESONET

            DOUGLAS INGRAM RIDGE RAWS

0650 PM     FLASH FLOOD      METHOW                  48.12N 120.00W
07/05/2006                   OKANOGAN           WA   AMATEUR RADIO

            HEAVY RAIN PRODUCED MUD DEBRIS ON ROADWAY, BLOCKING THE
            ROAD.

&&

RFOX
Local storm report, Jul 5, 7:56 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
756 PM PDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             CONCONULLY              48.56N 119.75W
07/05/2006  E0.75 INCH       OKANOGAN           WA   TRAINED SPOTTER

            ESTIMATED GUSTS 40-50 MPH

0720 PM     TSTM WND DMG     CONCONULLY              48.56N 119.75W
07/05/2006                   OKANOGAN           WA   PUBLIC

            SHEET METAL BLOWN OFF ROOF

&&

MLM

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:44 PM PDTSevere Thunderstorm WarningOTXChelan61 min
Jul 5, 5:59 PM PDTSevere Thunderstorm WarningOTXOkanogan61 min
Jul 5, 6:43 PM PDTFlash Flood WarningOTXOkanogan2 hr
Jul 5, 7:02 PM PDTSevere Thunderstorm WarningOTXOkanogan58 min
Jul 6, 10:48 AM PDTSevere Thunderstorm WarningOTXDouglas, Grant57 min
Jul 6, 1:27 PM PDTSevere Thunderstorm WarningOTXAdams, Lincoln48 min
Jul 6, 2:34 PM PDTSevere Thunderstorm WarningOTXLincoln, Stevens56 min
Jul 6, 3:23 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman47 min

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.